Puerto Rico, 2003

Flood in Puerto Rico, May 21, 2003

May 21, 2003 · NWS SJU · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at May 21, 4:00 PM AST, 2 hours 5 minutes earlier.

Area forecast discussion, May 21, 4:00 PM AST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST WED MAY 21 2003

ALTHOUGH AVAILABLE MOISTURE...12Z SOUNDING AND OTHER FACTORS
INDICATED SUGGESTED A WET DAY...IT WAS NOT AS ACTIVE AS YESTERDAYS
DAY. BELIEVE IT WAS ASSOCIATED TO A THE SHIFT IN THE WINDS OVER THE
AREA. HOWEVER...HAVE CONTINUED WITH A WET FORECAST FOR FRIDAY. AVN
GUIDANCE SUGGEST DRIER WEATHER CONDITIONS STARTING SATURDAY WITH AND
THROUGH THE WEEKEND.

THE MARINE FORECAST CONTINUES TO INDICATE SOME SWELLS FROM THE
NORTHEAST. BECAUSE OF THIS THERE ARE PRECAUTIONARY STATEMENTS IN
EFFECT

.SJU...
.PR...NONE.
.VI...NONE.

EQUIPMENT: ASOS PROBLEMS CONTINUE INTERMITTENTLY FOR TISX AND TJSJ.

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS GONE GRAPHICAL TAKE A
LOOK AT OUR NEW GRAPHICAL FORECAST AT:
    HTTP://WWW.SRH.NOAA.GOV/DATA/IFPS/SJU/GFE  (ALL LOWER CASE)
ADDITIONAL IMAGES ARE ON THE WAY

WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:
    HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
Hazardous weather outlook, May 21, 6:08 AM AST, 11 hours 57 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-212200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
608 AM AST WED MAY 21 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS WILL DEVELOP OVER PUERTO RICO TODAY...BUT THEY WILL BE
MOST PREVALENT OVER THE INTERIOR...NORTH AND NORTHEAST SECTIONS OF
PUERTO RICO FROM LATE MORNING THROUGH EARLY IN THE EVENING. PERIODS
OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING ARE LIKELY IN
SOME AREAS...WITH THE POTENTIAL FOR SOME LOCALIZED FLASH AND RIVER
FLOODING. IN ADDITION...MUDSLIDES AND LANDSLIDES ARE PROBABLE OVER
AREAS OF STEEP TERRAIN.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY.

.THURSDAY THROUGH TUESDAY...LOCALIZED FLOODING MAY OCCUR OVER
DIURNALLY FAVORED AREAS.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SCATTERED SHOWERS WILL OCCUR ACROSS THE ISLANDS
TODAY AND TONIGHT...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER ST
THOMAS...ST JOHN AND THE ADJACENT ISLANDS. ALTHOUGH NO WIDESPREAD
FLOODING IS EXPECTED...BRIEF PERIODS OF HEAVY RAINFALL MAY LEAD TO
SOME URBAN AND GUT FLOODING IN ISOLATED LOCATIONS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.THURSDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Event by event

1 flood. Local standard time, as filed.

Flood, San Juan and Vicinity

When
May 21, 6:05 PM AST to 7:05 PM AST
Where
San Juan and Vicinity forecast zone
Reported by
NWS EMPLOYEE(OFF DUTY)

Martinez Nadal avenue in Guaynabo was reported flooded.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358825.